Alert archive / New York / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Albany, NY
NWS Albany, NY issued this areal flood warning at Aug 29, 2011, 4:52 PM EDT for Washington County, New York. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 30, 2011, 10:34 AM EDT
- In force
- 18 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923
WGUS41 KALY 292052
FLWALY
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT MON AUG 29 2011
NYC115-301445-
/O.NEW.KALY.FA.W.0021.110829T2052Z-110830T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-
452 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SALEM...
* UNTIL 1045 AM EDT TUESDAY
* AT 446 PM EDT...ROADS ACROSS SOUTHERN WASHINGTON COUNTY CONTINUED
TO BE CLOSED AND IMPASSABLE DUE TO RESIDUAL FLOODING. SMALLS
STREAMS AND CREEKS THAT FLOW INTO THE HOOSIC...METTAWEE...
BATTENKILL AND HUDSON RIVERS WILL CONTINUE TO BE REMAIN HIGH
AND WILL SLOWLY RECEDE BY TUESDAY MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
&&
LAT...LON 4302 7359 4306 7358 4309 7357 4314 7358
4319 7358 4324 7358 4328 7326 4295 7328
4295 7337 4297 7344 4295 7346 4295 7362
$$
FRUGIS1 follow-up statement
438
WGUS81 KALY 301434
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1034 AM EDT TUE AUG 30 2011
NYC115-301443-
/O.CAN.KALY.FA.W.0021.000000T0000Z-110830T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-
1034 AM EDT TUE AUG 30 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN SOUTHERN
WASHINGTON COUNTY...
THE SMALL STREAMS AND CREEKS CONTINUE TO RECEDE OVER SOUTHERN
WASHINGTON COUNTY. THE COUNTY WIDE FLOOD WARNING HAS BEEN CANCELED.
LAT...LON 4302 7359 4306 7358 4309 7357 4314 7358
4319 7358 4324 7358 4328 7326 4295 7328
4295 7337 4297 7344 4295 7346 4295 7362
$$
TAWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 3:46 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 29, 3:46 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 346 PM EDT MON AUG 29 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE WEST AND DOMINATE OUR WEATHER FOR MUCH OF THE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HIGH PRESSURE WILL CONTROL THE WEATHER TONIGHT. A FEW THIN HIGH CLOUDS MAY SKIRT THROUGH THE REGION...BUT CLEAR AND NEARLY CALM CONDITIONS WILL RESULT IN TEMPERATURES FALLING RAPIDLY INTO THE 40S AND LOWER 50S. .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A WEAK UPPER IMPULSE WILL BRUSH JUST NORTH OF THE REGION TOMORROW AND WEDNESDAY...BUT SHOULD HAVE LITTLE TO NO EFFECT ON OUR REGION EXCEPT FOR SOME PERIODS OF CLOUD COVER IN THE SOUTHERN ADIRONDACKS. PROXIMITY OF SURFACE HIGH PRESSURE SHOULD KEEP THE REGION DRY...AND WITH RELATIVELY SEASONABLE HIGH TEMPERATURES. LOW TEMPERATURES WILL BE A LITTLE BELOW NORMAL. DRY WEATHER SHOULD HELP THE REGION CLEAN UP AND DRY OFF AFTER THE STORM. && .LONG TERM /THURSDAY THROUGH MONDAY/... WEAK HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...AS THE AREA IS SANDWICHED BETWEEN A CUTOFF UPPER LEVEL LOW OVER THE WESTERN ATLANTIC AND AN APPROACHING TROUGH MOVING THROUGH THE MIDWEST. THIS SHOULD KEEP IT MAINLY RAIN FREE ACROSS THE AREA...WITH TEMPS CLOSE TO SEASONAL AVERAGES. BY SATURDAY...MID/HIGH CLOUDS WILL BEGIN TO INCREASE AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. IT SHOULD REMAIN DRY ACROSS MOST OF THE AREA FOR DURING THE DAY. THE EXCEPTION MAY BE THE WESTERN DACKS...WHERE SOME SHOWERS COULD APPROACH BY THE LATE AFTN HOURS. WITH FORECASTED CAPE VALUES LOOKING RATHER LOW...WILL NOT MENTION THUNDER AT THIS TIME. TEMPS LOOK TO BE IN THE 70S TO NEAR 80 IN MOST VALLEY AREAS. THE FRONT LOOKS TO CROSS THE AREA BETWEEN SATURDAY NIGHT AND SUNDAY NIGHT. THE 12 UTC GFS/ECMWF DON/T TOTALLY AGREE ON THE TIMING OF THE FEATURE...SO WILL GO WITH CHC POPS FOR THIS ENTIRE TIME. HAVE INCLUDED THUNDER FOR DURING THE DAY SUNDAY AS THERE MIGHT BE ENOUGH INSTABILITY/FORCING TO ALLOW FOR THUNDERSTORMS DURING THE TIME OF PEAK HEATING. MAX TEMPS ON SUNDAY LOOK TO BE IN THE 70S FOR MOST AREAS. THE ECMWF TRIES TO KEEP SHOWERS INTO MONDAY /LABOR DAY/ DUE TO THE UPPER TROUGH OVERHEAD...WHILE THE GFS DOESN/T SEEM TO KEEP ENOUGH MOISTURE AROUND FOR THIS TO HAPPEN. WILL GO WITH A BLEND OF THESE TWO MODELS...AND KEEP JUST A LOW CHC OF SHOWERS FOR SOUTHEASTERN PORTIONS OF THE AREA. HOWEVER...WITH THE ECMWF LOOKING TO TREND MORE TOWARDS THE GFS...IT COULD WIND UP BEING A DRY DAY ACROSS THE ENTIRE AREA...WITH TEMPS GENERALLY RANGING FROM THE 60S TO MID 70S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD ENDING AT 18Z TUESDAY...THE EXCEPTION WILL LIKELY BE AT KGFL THIS EVENING AND TONIGHT WHEN FOG WILL REDUCE VISIBILITIES TO MVFR...THEN TO IFR/LIFR LATE AT NIGHT WITH KALB AND KPOU ALSO LIKELY TO HAVE MVFR VSBYS IN FOG AFT 08Z. EXPECT THAT THE SKY CONDITIONS WILL BE MAINLY FEW-SCT040-050 OR SKC DURING MUCH OF THE TAF PERIOD. CONDITIONS WILL IMPROVE TO VFR AFTER ABOUT 11Z...AND CONTINUE THROUGH TOMORROW MORNING. WINDS WILL GENERALLY BE W-NW AT 8-12 KTS BEFORE BECOMING LIGHT AND VARIABLE OR CALM EARLY THIS EVENING THROUGH ABOUT 12Z TUESDAY. WINDS WILL BE SOUTHWEST TO NORTHWEST AT LESS THAN 10 KT TOMORROW MORNING. OUTLOOK... TUE-WED...VFR. NO SIG WX. THU-SAT...VFR. SLIGHT CHC -SHRA. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD IN FROM THE WEST AND DOMINATE OUR WEATHER FOR MUCH OF THE NEXT WEEK. RH VALUES WILL INCREASE TO THE 80 TO 100 PERCENT RANGE TONIGHT. RH VALUES WILL LOWER TO BETWEEN 40 AND 50 PERCENT TOMORROW AND WEDNESDAY. WINDS WILL BE LIGHT AND VARIABLE AT LESS THAN 15 MPH. WINDS WILL BE SOUTHWEST TO NORTHWEST AT 15 MPH OR LESS TOMORROW AND WEDNESDAY. && .HYDROLOGY... FLASH FLOOD WATCH WILL CONTINUE FOR EASTERN SCHENECTADY...EASTERN ALBANY AND SOUTHERN SARATOGA COUNTIES DUE TO TYPE B SITUATION AT VISCHER FERRY DAM. GILBOA DAM AND BLENHEIM GILBOA POWER PROJECT DAMS NOW UNDER NORMAL CONDITIONS. ONGOING FLOODS...PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. MAINLY DRY WEATHER IS EXPECTED FOR THE WORK WEEK WHICH WILL ALLOW AREAS RIVERS AND STREAMS TO RECEDE. LARGER RIVERS SUCH AS THE MOHAWK...HUDSON AND HOUSATONIC WERE NEAR CREST OR SLOWLY RISING. MODERATE TO MAJOR FLOODING IS STILL OCCURRING ON SOME RIVERS AND STREAMS EVEN THOUGH THEY MAY BE RECEDING. THE NEXT CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR NEXT WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ049-050-052. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...BJF AVIATION...NAS FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 29, 3:52 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 PM EDT MON AUG 29 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047-048-051-053-054-058>061- 063>066-082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 352 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ049-050-052-301100- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- 352 PM EDT MON AUG 29 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN SCHENECTADY...EASTERN ALBANY AND SOUTHERN SARATOGA COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 29, 11:06 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1106 AM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLOOD WATERVLIET 42.72N 73.71W
08/29/2011 ALBANY NY LAW ENFORCEMENT
EXIT 8 ON AND OFF RAMP CLOSED DUE TO FLOODING FROM THE
HUDSON RIVER.
&&
TWASULALocal storm report, Aug 29, 1:35 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM NON-TSTM WND GST GLENMONT 42.60N 73.77W
08/28/2011 M59.00 MPH ALBANY NY BROADCAST MEDIA
WXNET6
&&
KGMLocal storm report, Aug 29, 4:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD WILMINGTON 42.87N 72.87W
08/28/2011 WINDHAM VT NEWSPAPER
*** 1 FATAL *** WOMAN DROWNED WHEN THE CAR SHE WAS IN
BECAME TRAPPED BY FLOOD WATERS FROM THE DEERFIELD RIVER.
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:34 PM EDT | River Flood Warning | ALY | Saratoga, Washington | 11 hr |
| Aug 28, 8:58 PM EDT | River Flood Warning | ALY | Hamilton | 7 hr |
| Aug 28, 9:09 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 12 hr |
| Aug 28, 9:15 PM EDT | Areal Flood Advisory | ALY | Albany, Montgomery, Schoharie | 12 hr |
| Aug 28, 9:54 PM EDT | River Flood Warning | ALY | Rensselaer, Saratoga, Washington | 58 hr |
| Aug 28, 10:23 PM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 45 hr |
| Aug 28, 10:55 PM EDT | Areal Flood Warning | ALY | Washington | 18 hr |
| Aug 29, 7:34 AM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 13 hr |
| Aug 29, 8:59 AM EDT | Areal Flood Advisory | ALY | Albany, Schoharie | 6 hr |
| Aug 29, 12:51 PM EDT | River Flood Warning | ALY | Herkimer, Oneida | 18 hr |
Nearby
Areal Flood Warnings in New York, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.